Decentralized and adaptive control of multiple nonholonomic robots for sensing coverage

Rihab Abdul Razak, Sukumar Srikant, Hoam Chung

Research output: Contribution to journalArticleResearchpeer-review

8 Citations (Scopus)

Abstract

This work deals with decentralized control of multiple nonholonomic mobile sensors for optimal coverage of a given area for sensing purposes. We assume a density function over the region to be covered, which can be viewed as a probability density of the phenomena to be sensed. The density function is unknown but assumed to be linearly parameterized with unknown parameter weights. We consider a second-order dynamic model for the mobile agents and derive decentralized adaptive control laws to achieve optimal coverage of the region. We then consider the case where the dynamic model of the agents are not fully known, and then develop parameter adaptation laws to achieve the optimal coverage objective. We test the derived algorithms using simulations and compare our proposed controllers with kinematics-based controllers. We find that the feedback control design based on the dynamic model performs significantly better than controllers solely relying on kinematic models. Furthermore, for the unknown dynamics case, our controller outperforms the nonadaptive controller with poor initial parameter estimates.

Original languageEnglish
Pages (from-to)2636-2650
Number of pages15
JournalInternational Journal of Robust and Nonlinear Control
Volume28
Issue number6
DOIs
Publication statusPublished - 1 Apr 2018

Keywords

  • adaptive control
  • decentralized control
  • multiagent systems
  • nonholonomic robots
  • optimal coverage

Cite this